MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thromboembolism (2654); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.[conclusion]: the event was reported via the sterling study, a (b)(6) female patient with a history of cardiac arrhythmia, controlled hypertension, active smoking, lung cancer, class 3 obesity (bmi 42 kg/m2), and intracranial aneurysms (total of 4) underwent coil embolization of a recurrent unruptured left anterior cerebral artery (aca) aneurysm on (b)(6) 2021.The patient experienced a thromboembolic event during the procedure.Intra-arterial tirofiban was administered, and the event is resolving.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The severity of the event was entered as mild.Per the principal investigator (pi), the relationship of the event to the study device was causal.The event was considered serious because it required medical intervention.Platelet reactivity testing was not performed.The target aneurysm had been previously treated with coils on (b)(6) 2020; the aneurysm was ruptured at the time of presentation.Immediate pre-procedure angiography on (b)(6) 2021 revealed an unruptured left aca bifurcation aneurysm with the following dimensions aneurysm height 3.0mm, dome 2.3mm, maximum aneurysm diameter 3.0mm, neck size 1.4mm, and dome-to-neck ratio of 1.6mm.The parent vessel diameter was 1.2mm.Her baseline modified rankin scale (mrs) score was 2.Three spectra coils: a 2mm x 2cm galaxy g3 xsft (glx120202 / 30641975), a 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / l15741), and a 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30379807) were deployed via an excelsior® sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 48% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class i: complete = complete obliteration.There were no reported study device deficiencies.The complaint coils remain implanted and are thus not available for evaluation.Modified information received on 06-jan-2022 was reviewed.¿serious deterioration in the health of the subject as defined by one or more of the following¿ value was changed from ¿no¿ to ¿yes.¿ based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l15741) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Cerebral thrombosis is a known potential adverse event associated with coil embolization procedures.With the information provided, it is not possible to determine the root cause of the event.However, there are patient, procedural, and pharmacological factors that may have contributed to the reported event.Based on the available information, there is no indication of any device performance or manufacturing issues related to the reported event.Since the event required medical intervention to preclude permanent impairment or damage, and the relationship of the study coils to the reported event was deemed causal, the event meets mdr reporting criteria.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00006, and 3008114965-2022-00009.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, a (b)(6) female patient with a history of cardiac arrhythmia, controlled hypertension, active smoking, lung cancer, class 3 obesity (bmi 42 kg/m2), and intracranial aneurysms (total of 4) underwent coil embolization of a recurrent unruptured left anterior cerebral artery (aca) aneurysm on (b)(6) 2021.The patient experienced a thromboembolic event during the procedure.Intra-arterial tirofiban was administered, and the event is resolving.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The severity of the event was entered as mild.Per the principal investigator (pi), the relationship of the event to the study device was causal.The event was considered serious because it required medical intervention.Platelet reactivity testing was not performed.The target aneurysm had been previously treated with coils on (b)(6) 2020; the aneurysm was ruptured at the time of presentation.Immediate pre-procedure angiography on (b)(6) 2021 revealed an unruptured left aca bifurcation aneurysm with the following dimensions aneurysm height 3.0mm, dome 2.3mm, maximum aneurysm diameter 3.0mm, neck size 1.4mm, and dome-to-neck ratio of 1.6mm.The parent vessel diameter was 1.2mm.Her baseline modified rankin scale (mrs) score was 2.Three spectra coils: a 2mm x 2cm galaxy g3 xsft (glx120202 / 30641975), a 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / l15741), and a 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30379807) were deployed via an excelsior® sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 48% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class i: complete = complete obliteration.There were no reported study device deficiencies.The complaint coils remain implanted and are thus not available for evaluation.Modified information received on 06-jan-2022 was reviewed.¿serious deterioration in the health of the subject as defined by one or more of the following¿ value was changed from ¿no¿ to ¿yes.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 07-mar-2022, that changed the reportability of the event as related to this product reported in this medwatch report.[additional information]: on 07-mar-2022, additional information was received from the clinical team.The information indicated that the coil loop from the last coil (1.50mm x 3.00cm galaxy g3 mini (glm915030 / (b)(6))) protruded into the parent vessel.The patient did not take aspirin as instructed; she was also noted to be hypercoagulable during the first treatment.Post-coiling angiogram showed clot formation and occlusion of the artery.The thrombus was flow limiting.The tici score was 0.This was treated with intra-arterial (ia) tirofiban and intravenous (iv) tirofiban infusion overnight.There was no infarction as a result of the thrombus.The information indicated that the coil protrusion into the parent vessel may have contributed to the event.The thrombus did not embolize.There was evidence of parent artery / side branch vessel occlusion.The patient did not experience any clinical symptoms as a result of the event.The patient has received from the event (the resolution date was not provided); the patient was discharged to home.Based on the additional information received on 07-mar-2022, intraoperative thrombotic event will only be captured in association with the last coil implanted, the 1.5mm x 3cm galaxy g3 mini coil.There was no issue associated with the 2.5mm x 3.5cm galaxy g3 xsft (glx122535 / l15741).The reportability of the file was also reassessed.Based on the information provided, the event no longer meets medical device reporting criteria.No further report will be forthcoming.

Brand Name
GALAXY G3 XSFT 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13266766
Report Number3008114965-2022-00007
Device Sequence Number4663236
Product Code KRD
UDI-Device Identifier10886704077619
UDI-Public10886704077619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberGLX122535
Device Catalogue NumberGLX122535
Device Lot NumberL15741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).; GALAXY G3 MINI 1.5MM X 3CM.; GALAXY G3 XSFT 2MM X 2CM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight115 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American